Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have callus due to playing drums, redness, peeling. Why does it not go away?

Hello, I started playing drums in October of 2011. I played hard and often and without gloves. I developed what seems to be a callus on both of my hands, mainly my right hand. The areas where the drum sticks rubbed against are red and have not stopped peeling since February. I haven t played the drums at all since February either. If it was just a callus, wouldn t it have gone away by now? It s been 7 months. It s incredibly frustrating. I ve been to the dermatologist twice and have been prescribed a steroid cream and also a cream for fungus. Nothing has helped. And now I m supposed to go for biopsy . Is there anyone out there who could possibly help shed some light? I appreciate your time very much. Thank you!
Asked On : Sun, 16 Sep 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi jordevansil,
Thanks for writing in to Healthcare Magic!
Your problem started with the drumming, probably they are the sequelae of bad callosities only.
Some people have otherwise thick skin of the palms called familial hyperkeratoses and form very robust callosities.
When you quit the activity this will revert back toward baseline but some hardness will remain.
It is harmless and would be helpful if you want to resume druming.
If you just want them off your hands then use salicylic acid and lactate based cream/patches like Corn cap twice a day for a month.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!

Answered: Wed, 19 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor